Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 92, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 20, 2014, 2:35 AM PST. It took effect at Nov 20, 2014, 4:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2014, 2:35 AM PST (10:35 UTC)
- In effect from
- Nov 20, 2014, 4:00 AM PST
- Expired
- Nov 20, 2014, 2:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
151 WHUS76 KEKA 201035 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 AM PST THU NOV 20 2014 PZZ470-201845- /O.CAN.KEKA.SC.Y.0091.000000T0000Z-141120T2200Z/ /O.NEW.KEKA.SC.Y.0092.141120T1200Z-141120T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 235 AM PST THU NOV 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...S 10 TO 20 KT. * SEAS...W WAVES 10 TO 12 FT AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-475-201145- /O.CAN.KEKA.SC.Y.0091.000000T0000Z-141120T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 235 AM PST THU NOV 20 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
1 follow-up statement
301 WHUS76 KEKA 201634 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 AM PST THU NOV 20 2014 PZZ470-202200- /O.CON.KEKA.SC.Y.0092.000000T0000Z-141120T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 834 AM PST THU NOV 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...S TO SW 10 TO 20 KT. * SEAS...W WAVES 9 TO 10 FT AROUND 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 2:50 PM PST, 11 hours 45 minutes earlier.
Area forecast discussion, Nov 19, 2:50 PM PST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
250 PM PST WED NOV 19 2014
.SYNOPSIS...A COLD FRONT MOVED THROUGH THE REGION TODAY PRODUCING
RAIN SHOWERS. SHOWERS WILL DECREASE IN COVERAGE THIS EVENING THEN
REDEVELOP ON THURSDAY AS ANOTHER SYSTEM MOVES THROUGH THE AREA.
&&
.SHORT TERM...(THROUGH SATURDAY) A WEAK COLD FRONT CONTINUES TO MOVE
THROUGH THE AREA AS THE PARENT UPPER LEVEL TROUGH TAKES ON A SHARP
NEGATIVE TILT. THIS TILT HAS CAUSED THE FRONT TO SLOW DOWN
SIGNIFICANTLY WITH SHOWERS REDEVELOPING OFF THE COAST. THUS CHANCES
FOR SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS FOR ALL AREAS
WHILE DECREASING IN COVERAGE. VISIBLE SATELLITE IMAGERY INDICATES
MUCH DRIER AIR IS LOCATED JUST OFF THE COAST WHICH MAY BRING SOME
PARTIAL CLEARING THIS EVENING.
THE NEXT STORM SYSTEM HAS STRENGTHENED WELL OFF THE COAST AND HAS
ALREADY STARTED TO OCCLUDE. THUS AS THE STORM APPROACHES THURSDAY
MORNING IT SHOULD BE WEAKENING. ADDITIONALLY...A STRONG UPPER LEVEL
JET ON THE BACKSIDE OF THE SYSTEM WILL PUSH IT SOUTH OF CAPE
MENDOCINO. THUS THE HEAVIEST PRECIPITATION IS ANTICIPATED TO FALL
NEAR THE CAPE AND IN MENDOCINO COUNTY WITH A QUARTER TO HALF INCH
POSSIBLE. SNOW LEVELS WILL BE AROUND 4500 TO 5500 FEET WITH THIS
SYSTEM RESULTING IN SOME SNOW ACCUMULATION IN THE MOUNTAINS.
A BRIEF DRY PERIOD WILL DEVELOP THURSDAY NIGHT INTO EARLY FRIDAY AS
THE NEXT MORE SIGNIFICANT SYSTEM APPROACHES THE AREA. MODELS REMAIN
IN REASONABLE AGREEMENT ON THE TIMING OF THIS SYSTEM WITH RAIN
BEGINNING DURING THE DAY FRIDAY IN DEL NORTE COUNTY SPREADING SOUTH
OVERNIGHT. THE GFS REMAINS THE WETTER OF THE MODELS BUT THE ECMWF
HAS TRENDED UP WITH THE MOST RECENT 12Z RUN. THUS CONFIDENCE IS
INCREASING IN A DECENT RAIN EVENT AS A DEEP MOISTURE PLUME IMPACTS
THE COAST. RAIN WILL LIKELY RANGE FROM AN INCH TO TWO INCHES ACROSS
MUCH OF NORTHWEST CALIFORNIA WITH LOCALLY HIGHER AMOUNTS IN THE
MOUNTAINS APPROACHING 4 INCHES. HOWEVER THE RAPID PASSING OF THE
COLD FRONT AND WEAKENING OF THE ATMOSPHERIC RIVER AS IT APPROACHES
THE COAST SHOULD LIMIT THE TOTAL RAINFALL. LITTLE SNOWFALL IS
EXPECTED WITH SNOW LEVELS INCREASING JUST AHEAD OF THE RAIN ON
FRIDAY TO OVER 9000 FEET. RPA
.LONG TERM...(SUNDAY THROUGH WEDNESDAY) THE GENERAL PATTERN IN THE
LONG TERM IS FOR AN UPPER LEVEL RIDGE TO DEVELOP OVER THE WEST
COAST. THIS SHOULD BEGIN TO PUSH THE STORM TRACK FARTHER NORTH INTO
THE PACIFIC NORTHWEST...HOWEVER THERE WILL STILL BE POTENTIAL FOR
EACH STORM TO CLIP THE AREA PRIMARILY FROM CAPE MENDOCINO NORTH
SUNDAY THROUGH MID NEXT WEEK. TEMPERATURES WILL WARM WITHIN THE
RIDGE ALLOWING HIGHS TO CLIMB BACK ABOVE NORMAL ACROSS INTERIOR
NORTHWEST CALIFORNIA. RPA
&&
.AVIATION...MVFR TO IFR CONDITIONS AND LIGHT WINDS WILL CONTINUE AT
KCEC, KACV AND KUKI THROUGH EARLY THURSDAY MORNING AS SHOWERS REDUCE
CEILINGS AND/OR VISIBILITIES AT TIMES.
&&
.MARINE...A FRONT WHICH MOVED THROUGH THE WATERS THIS MORNING HAS
INCREASED SOUTHERLY WINDS AND STEEP SEAS PRIMARILY ACROSS THE OUTER
WATERS. SOUTHERLY WINDS WILL DIMINISH THIS EVENING AS THE FRONT
MOVES INLAND. HOWEVER A WESTERLY SWELL WILL BUILD ACROSS THE WATERS.
ANOTHER LOW PRESSURE SYSTEM WILL APPROACH ON THURSDAY FOLLOWED BY A
STRONGER SYSTEM ON FRIDAY. SMALL CRAFT ADVISORIES WILL CONTINUE
ACROSS ALL THE WATERS THROUGH EARLY THURSDAY MORNING AND ACROSS THE
NORTHERN OUTER WATERS THROUGH THURSDAY AFTERNOON.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 4 AM PST THURSDAY FOR PZZ450-455-475.
SMALL CRAFT ADVISORY UNTIL 2 PM PST THURSDAY FOR PZZ470.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 19, 2:42 PM PST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 242 PM PST WED NOV 19 2014 CAZ001>004-076-202245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 242 PM PST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 2:42 PM PST | Small Craft Advisory | EKA | 4 days |
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.